1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How Long Does It Take After A Hypo For You To Feel Better

Discussion in 'Reactive Hypoglycemia' started by The Mods, Jun 4, 2018.

  1. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    my bloods were 3.1 this morning and had most of the hypo symptoms now 8 hours later I still feel absolutely lousy with all the same symptoms though my levels have risen somewhat but still only 4.9 and I am usually far higher than that. Any suggestions would be helpful, also an indication of when I can expect to feel better as is really difficult working as my eyes are not focusing and my brain is unable to handle emails
     
    • Like Like x 1
    • Hug Hug x 1
  2. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,715
    Likes Received:
    15,743
    Trophy Points:
    298
    Was the 3.1 a fasting blood glucose test reading?
    You were right to treat and try and get your levels higher.
    Are you on any meds?

    I believe what is happening is your blood sugar levels have dropped suddenly and then the rebound effect, you have fluctuating bloods, this is why you still feel dreadful.
    I would eat something low carb and relax. Have plenty of water.

    Tomorrow I f you are on meds, I would ask your GP, why you are waking up to hypo levels.

    Best wishes
     
  3. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    yes woke up and felt rotten could barely stand so took bloods and that was the reading. I am on glucophage SR (metformin) 1000mg and glicazlide 80mg plus trajenta (linagliptin) 5mg
     
  4. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,715
    Likes Received:
    15,743
    Trophy Points:
    298
    Then you need to speak to your GP, as the meds are doing too much to put you in Hypoglycaemia levels.

    Best wishes
     
    • Like Like x 1
  5. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    thanks
     
    • Like Like x 1
  6. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,302
    Likes Received:
    8,226
    Trophy Points:
    298
    Hi there. Was your 3.1 reading something you've had before, or was it a very new thing? In general, are you rreergularly having under 4.0 hypos?

    How long have you been taking your medications at their current levels?
     
  7. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    meds at their current levels at least a year and no something new as I tend to have hypers not hypos
     
  8. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,302
    Likes Received:
    8,226
    Trophy Points:
    298
    Have you changed anything else, like your diet or exercise? Have you started on any other meds, or been diagnosed with any other condition or conditions?
     
  9. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    No nothing really
     
  10. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    ok got bloods up to 5.5 two hours after a meal last night. Went to bed and fell asleep and woke up drenched in sweat horibble night kept waking up interspersed with weird dreams got up at 5am couldnt focus and room was spinning chnaged my teeshirt went and washed and went back to bed as felt so ill. Got up 4 hours later feeling a lot better but still not well fasting bloods were 3.5 should I skip meds or even halve them as I refuse to feel ill for a third day as have a business to run though luckily no orders so far so can be lazy
     
  11. Jenniewren1958

    Jenniewren1958 Type 2 · Well-Known Member

    Messages:
    993
    Likes Received:
    5,224
    Trophy Points:
    138
    I would speak to dn or doctor today
     
  12. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    Two hours after eating bloods shot up to 10.8 so took the second gliclazide seeing as I omitted it . I have a diabetes review in less than two weeks so if not back to normal by then will talk to them
     
  13. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,231
    Likes Received:
    12,475
    Trophy Points:
    298
    Summer can affect our bodies.

    If you are waking sweaty and having to change sweatshirt, that is the time you need to test..

    Everybody reacts differently to hypos. Some feel dreadful for hours. I never do, totally able to just do what ever and no "hangover from hypos" at all. Some do though, so you arent the only one.

    Not sure about the particular meds you are on and I'm really saying this from my experience of hypos on human insulin-however it does for me matter how quickly my levels are dropping for the sweating and symptoms you are describing. If I feel lime that my levels are dropping quickly. Feeling like thisduring nights in particular, you need to rest and treat asap...
     
    • Like Like x 1
    • Agree Agree x 1
  14. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43

    am on gliclazide 80mg x 2 twice a day, metformin PR 1000mg twice a day trajenta 4mg once a day. Still feeling rotten even though bloods have risen. Summer? this is cold I find UK summers cold especially in the north of England usually am cold as have hereditary PA so as the NHS is miserable and only let you have injections every three months by now I am usually cold so unusual to find I am sweating. And at 6am was unable to see straight let alone walk straight took me over 10 minutes to find a tee shirt as could barely see the drawers to get one out. Two days of this and I am a far from happy camper
     
  15. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,231
    Likes Received:
    12,475
    Trophy Points:
    298
    But you should have hypo stoppers by side of bed.... so test, treat, then change tshirt, change the bed... but the priority is to test, and treat. Thats what you need to do instead of tshirt first.

    Yes, PA and injections being 3 monthly isnt good. Agree on that. I feel **** constantly with levels on the border of diagnosis but methylcbalim 5mg pills gives me enough to just stay there. My GP reckons that you have to be a level of 100 before feeling ****!! -yeah, right. Total empathy to you.

    Please make hypo stoppers close to you whilst sleeping a priority until you can ssleak to medics..
     
    • Like Like x 1
  16. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    thanks very much - and I augment with B12 pills as well or would never survive...
     
    • Like Like x 1
  17. mytype1.life

    mytype1.life Type 1 · Well-Known Member

    Messages:
    455
    Likes Received:
    309
    Trophy Points:
    103
    I find it can take different amounts of time as every hypo is different. At certain times of the day I can treat and get on with whatever I’m doing. Other times I can’t function and have to sit down/rest. Somedays the ‘hypo hangover’ can affect me for the whole day and possibly the next, particularly if my sleep is disturbed.
     
    • Like Like x 1
    • Agree Agree x 1
  18. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    well I hope that todays one isnt as bad did everything right and still low but 3.4 so not as bad as Monday so getting there. Even eating better and still things are not up to par. Hopefully by tomorrow it will be back to normal as I have a class so need to be alert
     
    • Like Like x 1
  19. yukon4

    yukon4 Reactive hypoglycemia · Newbie

    Messages:
    3
    Likes Received:
    3
    Trophy Points:
    43
    That's pretty much the case with me. At times, I feel really bad, takes me upwards of 2 hours to recover after eating (requires lying down/sleep), other times, a mild episode, less than 15min, if I tackle it on time.
     
    • Like Like x 3
  20. The Mods

    The Mods Type 2 · Member

    Messages:
    20
    Likes Received:
    5
    Trophy Points:
    43
    Still having problems as stayed at 3.4 after eating took honey which lifted it to 4.0 now feeling bad again and am thinking I will have to see my doctor or nurse as this is the third day of feeling bad - Monday and Tuesday were horrendous felt bad all day both days least today I have had a period of being okay.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook